MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403961
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in two pieces.The first piece measured approximately 143.5 cm from the top of the connector to the fiber break and the second piece measured 172 cm from the exposed glass tip to the fiber break.The exposed glass tip measured 5 mm and appeared in good condition.There was no light seen from the sma connector, indicating a fracture within the fiber connector, resulting in a failure to fire.No other problems with the device were noted.The reported event of fiber wasnt working was confirmed.It is likely that procedural handling of the fiber setup or use contributed to the fiber connector fracture, resulting in a failure to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id tractip 200 laser fiber was used in a ureteroscopy procedure in the kidney performed on (b)(6) 2021.The laser unit used was a moses 2.0 laser console.During the procedure, the laser fiber was not working upon pressing down the foot pedal.The procedure was completed with another flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.Note: this event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector and fiber body broke.

Brand Name
FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12411157
Report Number3005099803-2021-04543
Device Sequence Number4190966
Product Code GEX
UDI-Device Identifier08714729963844
UDI-Public08714729963844
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model NumberM006R8403961
Device Catalogue Number69270
Device Lot Number0000010588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR